Singulair in conjuction with an H1 & H2 blocker

`Systemic' is just a fancy name for tablets that you take that can affect your whole `system'. Stop in here to talk about antibiotics, accutane and other sorts of oral therapies.

Singulair in conjuction with an H1 & H2 blocker

Postby mimicocolulu » Sun Sep 02, 2007 11:13 am

About 3 months ago, I read a thread on another board regarding the use of Singulair to control Rosacea. What has evolved is quite extraordinary. I can not believe how effective this has been for me, an absolute god send.

The Singulair took about 4 weeks to show an improvement and now at the 3 month mark, I can't remember when I last flushed. I had a problem with entering warm rooms or going from hot to cold, cold to hot etc. I can now comfortably tolerate heat whether it is from the sun, air con, stuffy rooms etc. i can now even sleep with a small fan heater in my bedroom (the nights are cold at the moment).

I can firmly say that I have my Rosacea under control, not the other way around. It feels so weird in a good way to be able to live almost normally. My face is almost always cool to the touch. I can also drink and eat thermally hot foods eg soup, tea etc.

I take Singulair in conjunction with an H1 and an H2 blocker (Zyrtec and Zantac).

If you have tried several medications with no success, I would urge you to talk with your doctor about this.

I do want to stress that some people have not been helped at all though. This is of course the nature of Rosacea as we all know. But I do hope that you have the remarkable results that I have had. Good luck!

If you are interested in reading about other's experiences, have a read of this: http://forum.rosaceagroup.org/viewtopic ... sc&start=0
User avatar
mimicocolulu
Apprentice Member
Apprentice Member
 
Posts: 41
Joined: Fri Aug 31, 2007 12:05 pm


Re: Singulair in conjuction with an H1 & H2 blocker

Postby phlika29 » Sun Sep 02, 2007 3:01 pm

Out of interest how did you get the doctor to prescribe it? When I asked my derm he said it was for asthma and said that he couldn't see (from the ingredients) how it could help.
User avatar
phlika29
Star Member
Star Member
 
Posts: 265
Joined: Mon Aug 27, 2007 11:12 am

Re: Singulair in conjuction with an H1 & H2 blocker

Postby melissaw » Sun Sep 02, 2007 3:27 pm

Hi Sarah,

I asked my derm to prescribe it and he said it couldn't do any harm.
It's really a pretty safe drug (until we find out differently LOL) according to my derm.
I'm surprised any doc would have a problem with that.
Blood pressure meds are much more invasive!

Best wishes,
Melissa

PS I don't think it is doing anything for me though.
I've been on it for 8 months and I've noticed no change.
User avatar
melissaw
Star Member
Star Member
 
Posts: 341
Joined: Mon Aug 27, 2007 3:53 pm
Location: NYC

Re: Singulair in conjuction with an H1 & H2 blocker

Postby Twickle Purple » Sun Sep 02, 2007 5:20 pm

I too have had terrific results with this combination. The doctor who prescribed it also said it would not hurt to try when he gave me samples. Sarah, I would go back and ask again, letting your doctor know what results others are having and pointing out the low risk may help. Melissa, I think that if you've been on them for that length of time and have seen no results you will not. I understand that folks see the benefits quickly with this. I have found that it is key to take them in combination with the H1 + H2 blockers. They appear to work synergistically.
User avatar
Twickle Purple
Regular Helper
Regular Helper
 
Posts: 145
Joined: Tue Aug 28, 2007 5:38 am
Location: Vancouver Island, BC

Re: Singulair in conjuction with an H1 & H2 blocker

Postby phlika29 » Sun Sep 02, 2007 6:43 pm

It was actually Dr Chu at hammersmith Hospital so it will be another six months till my next appointment. As always he was very nice but just couldnt see why it would help. I did promise to forward on the link to the thread on the other forum but then I completly forgot. Hopefully if I do before I go next time then he will prescribe it for me.

As an aside when I last got some elidel from the doctor there was a note in their saying that elidel had very strict prescribing criteria in Dorset and therefore they would be unable to prescribe it to me anymore. Charming! Thankgod I cant actually use it anymore as I had a bad reaction to it. ;)
User avatar
phlika29
Star Member
Star Member
 
Posts: 265
Joined: Mon Aug 27, 2007 11:12 am

Re: Singulair in conjuction with an H1 & H2 blocker

Postby melissaw » Sun Sep 02, 2007 7:21 pm

Sarah,
I think elidel has a warning about possible cancer side effect. Something like that.
In a much different category than singulair.

I agree with Corinna. You should definitely point out how safe singulair is.
I wonder if you could get one of your other drs to write it for you if he won't.
Also, can't you call the office and ask him to send you a prescription for it through the mail so you don't have to wait 6 months till your next appt?

Corinna,
Thanks for the info. Actually I have been thinking of d/cing it. I am such a scaredy cat though. Even though it's not helping my rosacea (at least I don't think it is) I'm afraid of rocking the boat so to speak. Also, I have developed lots of allergies so they may be helping me with that. But again, I'm not sure.

All the best,
Melissa
User avatar
melissaw
Star Member
Star Member
 
Posts: 341
Joined: Mon Aug 27, 2007 3:53 pm
Location: NYC

Re: Singulair in conjuction with an H1 & H2 blocker

Postby mimicocolulu » Sun Sep 02, 2007 11:15 pm

Hi Sarah,
Like Corinna and Melissa, my doctor was happy to allow me to try this drug. As they have said, it is a drug that doesn't pose too many risk factors and is well worth a try.

I am just so thrilled that this drug has had such an impact on my Rosacea and so unexpected too.

Corinna,

I am so happy you have had relief too.

Melissa,

Please do try it with an H1 and H2 blocker as it may make all the difference.
User avatar
mimicocolulu
Apprentice Member
Apprentice Member
 
Posts: 41
Joined: Fri Aug 31, 2007 12:05 pm

Re: Singulair in conjuction with an H1 & H2 blocker

Postby melissaw » Mon Sep 03, 2007 2:18 am

Hi Mimi,

I am taking one of those blockers along with the singulair (I always get mixed up b/w H1 and H2).
But I can't take cimetidine (which is the other H blocker) because I had a rare reaction to it last time my doc prescribed it. It caused my kidneys not to work right. Of course, I was prescribed a pretty high dose at the time and maybe it wouldn't affect my kidneys at the lower nonRx dose that is called Tagamet. But I am hesitant to risk my kidneys again and my doc would prefer me not to take it ever again. But I am so happy it is working for all of you!! :D

Best wishes,
Melissa
User avatar
melissaw
Star Member
Star Member
 
Posts: 341
Joined: Mon Aug 27, 2007 3:53 pm
Location: NYC

Re: Singulair in conjuction with an H1 & H2 blocker

Postby mimicocolulu » Mon Sep 03, 2007 4:12 am

Hey Melissa,

You are wise not to play around with medications which may end up creating more problems. The thing with medications is that sometimes we don't know how much they are helping us until we stop them. Perhaps the Singulair is helping you, even if it's not completely discernible on a day to day basis.

I've had my fair share of failures with medications which is the reason that I didn't expect this to make a difference. You sound like you are doing fine without it though :D

Mx
User avatar
mimicocolulu
Apprentice Member
Apprentice Member
 
Posts: 41
Joined: Fri Aug 31, 2007 12:05 pm

Re: Singulair in conjuction with an H1 & H2 blocker

Postby Twickle Purple » Tue Sep 04, 2007 8:22 pm

Thanks ladies. I've come to a hard realization today though. :cry: I've posted this on the other forum too. I don't mean to be redundant, it's just that I had contributed to this thread and felt I should update it too.

I have had terrific success with Singulair but today realize that it is not without a price. I began having deep muscle aches about 3 - 4 weeks ago, my calves and arches would cramp and a deep ache would remain. I became a bit tired feeling and lethargic. With effort I would do my daily walk but getting on my bike was out of the question. I thought I'd caught a bug or something. Then my hips became involved and no amount of stretching would soothe them, and they really ache. Advil doesn't touch it, nor tylenol. Then I became weak, at first it was most noticeable in my dominant hand. My penmanship became very poor and I could not complete the simplest tasks (it took two hands to put cream in my coffee). I began to bruise even more than normal, a blood pressure cup would leave a ring of broken vessels. Each day the weakness has grown and I could no longer brush it off when I couldn't even pinch my thumb and forefinger to pick up a potatoe chip last night (the horror LOL!). Today I have difficulty typing this my forearms are so weak and my fingers quite uncoordinated. I did a search on Google for Singulair side effects and came across another story just posted today which tells pretty much the same experience. I'm off this for now and hope I will feel better soon.
User avatar
Twickle Purple
Regular Helper
Regular Helper
 
Posts: 145
Joined: Tue Aug 28, 2007 5:38 am
Location: Vancouver Island, BC

Next

Return to Systemic Rosacea Treatments

cron